Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Superinfection
Aug 20, 2012

I made an unforgettable misstake. On July 28 I had unprotected insertive anal intercourse with a person of unknown status. It was a transexual prostitute. I'm positive and on effective therapy. My meds are Truvada, Reyataz and Norvir. I never missed a dose and I'm undetectable. My concern is that this episode will make an end to my successful treatment. After 15 days of the encounter I had a slight increase in the body temperature (37C), dizziness and diarrea. 3 days before I made my regular blood test and got the same day I noticed the symptoms my first results. CD4 815 (previous labs 932) with a percentage of 32,6 (previous labs 33,3). VL still not available. I guess that in case of a superinfection my immune cells would be much less. I'm concerned to see a rebound in my VL. What are the chances of a superinfection in the situation described?

Response from Dr. Young

Hi and thanks for posting.

While superinfection with a second strain of HIV can and does occur, fortunately, it's uncommon. In your case, we haven't established if the sex worker was HIV+, secondly a single episode of unprotected anal insertive intercourse has been associated with lower risk on the order of 6.5 per 10,000 (or 0.06% risk). TheBody.com's summary of HIV transmission risk might provide a useful reference. Lastly, since your taking an HIV treatment, your medications are working as functional pre-exposure prophylaxis (PrEP).

Overall, I'd be much more concerned about other sexually transmitted infections, like hepatitis or papilloma virus than HIV.

I hope that's helpful and wish you well. BY



Previous
hepatitis b
Next
how effective is the treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement